Tornadoes · United States · Illinois · 2007
EF0 tornado, Scales Mound, Illinois, June 1, 2007
This EF0 tornado ran 0.5 miles across Jo Daviess County on June 1, 2007, touching down at 3:15 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 1, 2007
- Touchdown
- 3:15 PM CDT (20:15 UTC)
- Path length
- 0.5 miles (0.8 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jo Daviess County
- Touchdown point
- 42.450, -90.250
- Lift-off point
- 42.450, -90.250
- Record number
- 0706011415-01
What the Weather Service recorded
A line of thunderstorms pivoted northeast into parts of southeast Iowa during the mid-morning hours of June 1st. Much of the area was just breaking out of a blanket of dense fog where visibilities dropped to less than a quarter mile. Dew point temperatures were in the middle 60s to around 70 degrees.||The line of storms appeared to become more broken through the late morning hours, while the area from Iowa City to Waterloo appeared to stratify out into a large area of showers. Just before 12:00 pm CDT, rapid intensification of storm cells on the southeast end of the original line occurred as it moved into northern portions of Louisa County.||A tornado touched down just south of Grandview, IA and moved northeast through Fruitland, IA and on to the southwest parts of Muscatine, IA. The tornado then lifted and as the storm cell continued to move northeast across Muscatine County. The super-cell re-intensified as it entered the southeast part of Cedar County just before 1 pm producing a brief tornado near Wilton, IA. The storm then moved across northwest parts of Scott County and Clinton County producing damaging wind gusts and large hail. The super-cell continued northeast into Jackson County producing a tornado near Bellevue around 2:30 pm, which moved across the Mississippi River into Jo Daviess County before lifting. The storm produced yet another tornado just south of Scales Mound, IL around 3:15 pm before moving into southwest Wisconsin and dissipating.||During the early afternoon hours, additional storms strengthened on the south end of the original line of storms, which went on to produce wind damage and large hail as they moved through northwest Illinois through the late afternoon hours.
A tornado briefly touched down about 2 miles south of Scales Mound, IL. Some trees were damaged.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
39 minutes of warning. NWS DVN issued a tornado warning for this county at 19:36 UTC, 39 minutes before the tornado touched down, in force until 20:30 UTC.
The county was under a tornado watch, issued at 17:37 UTC and running to 22:56 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:37 UTC | 22:56 UTC | Tornado Watch | DVN |
| 19:36 UTC | 20:30 UTC | Tornado Warning | DVN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 21:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the tornado touched down at Jun 1, 3:00 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT FRI JUN 1 2007 .SYNOPSIS... UPPER LOW SPINNING OVER CENTRAL SD PER LATEST WATER VAPOR IMAGERY. VORT LOBE ROTATING AROUND UPPER LOW WAS PROVIDING SUPPORT FOR A COUPLE OF SEVERE/NEAR SEVERE LINES OF STORMS CROSSING CWA ATM. THE UPPER ENERGY WAS MOVING OVER A VERY UNSTABLE AIRMASS WITH CAPES AROUND 2300 J/KG PER 17Z DVN SOUNDING. SHEAR ALSO IMPRESSIVE WITH SELY SFC WINDS AROUND 15KTS AHEAD OF THE LINE WITH SWLY 50 TO 55KTS H5 WINDS. .SHORT TERM...TONIGHT AND SATURDAY... A COUPLE MORE ROUNDS OF STORMS ARE EXPECTED OVERNIGHT INTO SATURDAY AS ADDITIONAL ENERGY ROTATES NORTHEAST THROUGH AREA. FOR TONIGHT...S/W ENERGY SUPPORTING CONVECTION CURRENTLY OVER THE PLAINS SHOULD MOVE THROUGH THE WRN CWA AFTER MIDNIGHT. WITH GOOD LOW LEVEL MOISTURE IN THE FORM OF H8 DEWPOINTS AROUND 10 TO 12C AND PWS AOA 1.50 FEEL THE THREAT FOR SOME ISOLATED HEAVY RAINS WILL BE POSSIBLE. SINCE THIS AREA HAS BEEN HIT SEVERAL TIMES DURING THE PAST WEEK WITH DECENT RAINS AND 1HR FFG GUIDANCE IS BETWEEN 1.5 AND 2 INCHES IN THE WRN PART OF THE CWA...HAVE ISSUED A FLOOD WATCH FOR TONIGHT. FOR SATURDAY...BETTER THUNDERSTORM THREAT WILL BE NEAR AND EAST OF THE MISSISSIPPI RIVER FROM A COMBINATION OF DEBRIS FROM THE OVER NIGHT THUNDERSTORMS DURING THE MORNING AND THEN REDEVELOPMENT IN THE AFTERNOON. NAM SHOWING A NARROW SWATH OF CAPES AROUND 2000J/KG WORKING EAST THROUGH EXTREME EASTERN IA/NE MO AND NW IL LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG WITH JET SEGMENT NEAR UPPER LOW PROGGED TO BE OVER SWRN MN SAT AFTERNOON. ...DLF... .LONG TERM...SUNDAY THROUGH FRIDAY... UPPER LOW WILL CONTINUE TO FILL AS IT FINALLY DRIFTS INTO THE GREAT LAKES REGION BY MONDAY. MODELS IN GENERAL AGREEMENT ON THE MIGRATION OF THE UPPER PATTERN TO NORTHWEST FLOW...BUT SHOWING THE USUAL DISAGREEMENTS IN TIMING OF SHORT WAVES. UNTIL IT DOES...RAIN CHANCES CONTINUE CWA-WIDE. TUESDAY AND TUESDAY NIGHT PRESENT THE BEST OPPORTUNITY FOR A RAIN-FREE FORECAST AS DRIER NORTHWEST FLOW DOMINATES AND MAIN ENERGY PROGGED TO STAY NORTH AND EAST OF OUR CWFA. LOW POPS WARRANTED FOR THE END OF THE WORK WEEK AS DIFFICULT-TO-TIME IMPULSES DROP DOWN OUT OF MANITOBA. TEMPS EXPECTED TO MODERATE NEXT WEEK WITH SLIGHTLY LOWER DEW POINTS. ..33.. && .AVIATION... FIRST LINE OF CONVECTION CURRENTLY EAST OF THE MS RIVER AND EAST OF ALL TAFS SITES. ANOTHER LINE OF TSRA OVER KCID TO MOVE THROUGH KDBQ AND KMLI IN THE 21Z TO 23Z TIME FRAME STORMS HAVE POTENTIAL FOR GUSTS GREATER THAN 50KTS AND LARGE HAIL A TORNADO WATCH IN EFFECT THROUGH 00Z COVERS KMLI/KCID/KBRL/KDBQ TAF SITES. THUNDERSTORMS EXPECTED TO MOVE THROUGH REGION AGAIN BETWEEN 03Z AND 12Z. EXPECT IFR CONDITIONS WITH +SHRA ESPECIALLY AT KCID AND KBRL. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH TONIGHT WEST OF A LINE FROM MANCHESTER THROUGH KEOKUK. IL...NONE. MO...FLASH FLOOD WATCH TONIGHT FOR CLARK AND SCOTLAND COUNTIES.
Hazardous weather outlook, Jun 1, 5:35 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 535 AM CDT FRI JUN 1 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 535 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE FOUND EARLY THIS MORNING ACROSS FAR EASTERN IOWA AND MOST OF NORTHWEST ILLINOIS. VISIBILITIES WILL BE AS LOW AS A QUARTER MILE. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR MOST OF NORTHWEST AND WEST CENTRAL ILLINOIS UNTIL 9 AM. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM NEAR DYERSVILLE...THROUGH THE QUAD CITIES...TO MACOMB. THE MAIN SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WIND...WITH A LOW POTENTIAL FOR TORNADOES FROM MID AFTERNOON INTO EARLY EVENING. IT APPEARS THAT THERE WILL BE ADEQUATE MOISTURE AND SHEAR FOR A FEW SUPERCELL THUNDERSTORMS... BUT INSTABILITY WILL BE LARGELY DEPENDENT ON HOW MUCH CLEARING OF CLOUD COVER TAKES PLACE LATER TODAY. ANY STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING IN AREAS OF EASTERN IOWA AND NORTHEAST MISSOURI THAT RECEIVED SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS. MINOR FLOODING IS EXPECTED TO OCCUR ALONG THE IOWA RIVER NEAR MARENGO DUE TO RECENT RAINFALL. A FLOOD WARNING IS IN EFFECT FOR THAT SITE AND FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH THURSDAY. ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND DESTABILIZATION OF THE ATMOSPHERE. THUS...THE RISK OF SEVERE WEATHER IS LOW. IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS BEYOND SATURDAY. THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD WHICH MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO THIS EVENING. SHEETS/LE
In the hours before
Local storm report, Jun 1, 2:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN JESUP 42.48N 92.07W
06/01/2007 E0.00 INCH BUCHANAN IA TRAINED SPOTTER
STREET FLOODING REPORTED IN TOWN.
&&
ELLIOTTLocal storm report, Jun 1, 2:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO N BELLEVUE 42.26N 90.43W
06/01/2007 JACKSON IA TRAINED SPOTTER
SPOTTER REPORTS DEBRIS FALLING FROM THE SKY.
&&
ELLIOTTSpecial weather statement, Jun 1, 2:59 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 259 PM CDT FRI JUN 1 2007 ILZ001-002-007-009-016-012100- CARROLL IL-HENRY IL-JO DAVIESS IL-STEPHENSON IL-WHITESIDE IL- 259 PM CDT FRI JUN 1 2007 ...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS THE AREA... AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 4 PM. HEAVY RAIN WILL LEAD TO RISES ON STREAMS AND CREEKS...FLOOD LOW LYING AREAS...AND CAUSE PONDING OF WATER ON STREETS AND ROADS. REMEMBER...IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. KUHL
Local storm report, Jun 1, 3:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BELLEVUE 42.26N 90.43W
06/01/2007 JACKSON IA PUBLIC
REPORTS OF SEVERAL ROOFS BLOWN OFF OF HOMES AND A CAMPER
BLOWN ACROSS A STATE PARK.
&&
STEVEKLocal storm report, Jun 1, 3:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 5 SW GALENA 42.37N 90.50W
06/01/2007 JACKSON IA LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT AND RELAYED BY WFO MILWAUKEE.
&&
ELLIOTTLocal storm report, Jun 1, 3:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TORNADO 3 S SCALES MOUND 42.43N 90.25W
06/01/2007 JO DAVIESS IL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A TORNADO ON THE GROUND.
&&
ELLIOTTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Davenport, (KDVN), 12:00Z
8.3 hours before the tornado, 95 km from the path. June 1, 2007.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -43 J/kg
- Surface CAPE
- 393 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.3 K/km
Davenport, (KDVN), 00:00Z
3.7 hours after it, 95 km from the path. June 2, 2007.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -79 J/kg
- Surface CAPE
- 185 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.7 K/km
The surface observations
Dubuque (DBQ), 38 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:24 UTC | 69.8 | 64.4 | 90° 6 kt | 1011.5 | -RA | |
| 18:46 UTC | 69.8 | 66.2 | 60° 7 kt | 1011.5 | RA BR | |
| 18:55 UTC | 69 | 66 | 90° 9 kt | 1011.2 | TSRA | |
| 19:09 UTC | 69.8 | 66.2 | 90° 10 kt | 1010.5 | -RA BR | |
| 19:35 UTC | 69.8 | 66.2 | 110° 11 kt | 20 | 1009.8 | -RA BR |
| 19:55 UTC | 70 | 68 | 110° 12 kt | 21 | 1009.5 | BR |
| 20:55 UTC | 70 | 63 | 110° 13 kt | 1007.8 | ||
| 21:23 UTC | 69.8 | 64.4 | 130° 11 kt | 1008.5 | -RA | |
| 21:53 UTC | 69.8 | 64.4 | 170° 21 kt | 26 | 1008.5 | -RA |
| 21:55 UTC | 70 | 65 | 190° 20 kt | 26 | 1008.5 | -RA |
| 22:09 UTC | 69.8 | 64.4 | 200° 15 kt | 22 | 1008.8 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Quad Cities radar (KDVN), 97 km away, was scanning. The volume nearest the touchdown began at 20:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:28 UTC | TORNADO | 5 Wsw Hanover | Jo Daviess, IL | EF2 TORNADO CONFIRMED 2 MILES SOUTH OF LOCK AND DAM 12. TORNADO CROSSED MISSISSIPPI RIVER FROM JACKSON COUNTY IA AND LIFTED SOUTH OF LOCK AND DAM 12. |
| 20:05 UTC | TSTM WND DMG | 5 Ne Mount Carroll | Carroll, IL | TREES DOWN ON FUNK ROAD NORTHEAST OF MOUNT CARROLL OFF OF ROUTE 78. |
| 20:12 UTC | TORNADO | 2 S Scales Mound | Jo Daviess, IL | EF0 CONFIRMED. NO KNOWN DAMAGE. |
| 20:12 UTC | TORNADO | 3 S Scales Mound | Jo Daviess, IL | LAW ENFORCEMENT REPORTS A TORNADO ON THE GROUND. |
| 20:17 UTC | TORNADO | 2 S Scales Mound | Jo Daviess, IL | LAW ENFORCEMENT REPORTED TORNADO ON THE GROUND MOVING EAST. NO DAMAGE REPORTS SO FAR. |
| 20:21 UTC | FUNNEL CLOUD | 3 W Apple River Canyon | Jo Daviess, IL | FUNNEL CLOUD REPORTED BY FIRE DEPARTMENT PERSONNEL. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of June 1, 2007
9 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 1 | 12:55 PM EDT | EF0 | Monroe, FL | 0.6 | 30 | $20,000 | ||
| June 1 | 12:07 PM CDT | EF3 | Louisa, IA | 15.8 | 774 | 7 | $16 million | |
| June 1 | 12:44 PM CDT | EF1 | Cedar, IA | 1.1 | 75 | |||
| June 1 | 2:28 PM CDT | EF2 | Jackson, IA to IL | 3.4 | 350 | $3.3 million | ||
| June 1 | 3:17 PM CDT | EF0 | Lafayette, WI | 0.1 | 20 | |||
| June 1 | 3:31 PM CDT | EF0 | Lafayette, WI | 0.2 | 30 | |||
| June 1 | 6:30 PM CDT | EF0 | Hamilton, IA | 0.1 | 30 | |||
| June 1 | 7:25 PM CDT | EF0 | Gaines, TX | 2.5 | 50 | |||
| June 1 | 9:45 PM EDT | EF1 | Miami-Dade, FL | 3.9 | 75 | $20,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.